Hail, Madison
- When
- April 14, 9:09 AM CST
- Where
- Madison County, 519.78 mi WNW of Maple Hill
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.806, -95.394
Quarter-sized hail was reported.
A series of showers and thunderstorms during the morning hours of the 14th produced heavy downpours and isolated hail across north Alabama. The rain and thunderstorms were ahead of a cold front which tracked east through the mid and deep South into the Southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A series of showers and thunderstorms during the morning hours of the 14th produced heavy downpours and isolated hail across north Alabama. The rain and thunderstorms were ahead of a cold front which tracked east through the mid and deep South into the Southeast. Heavy rain was aided by moist southerly inflow from the Gulf of Mexico. Rainfall amounts of around 2 inches were reported in and around Decatur, producing local urban flooding in a poor drainage area of town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 14, 2:30 AM CST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 AM CDT SAT APR 14 2007 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE TENNESSEE VALLEY THIS MORNING WELL AHEAD OF THE MAIN SYSTEM. CONVECTION CONTINUES TO WEAKEN AS IT MOVES INTO THE DRIER AND MORE STABLE AIRMASS. THE MAIN LINE OF STORMS IS JUST AHEAD OF THE COLD FRONT AND EXTENDS FROM NW MS DOWN THROUGH LA INTO FAR EASTERN TX. THE UPPER LOW IS NOW MOVING NE FROM OK INTO SERN NE WHILE AT THE SFC LOW IS CENTERED OVER NE LA. COLD FRONT EXTENDS FROM SFC LOW DOWN THROUGH LA INTO EASTERN TX WHILE WARM FRONT STRETCHES ACROSS CENTRAL MS ACROSS THE SW CORNER OF AL INTO THE FL PANHANDLE. CLOSER TO HOME...HIGHER DEWPOINTS (LOW-MID 40S) ARE SLOWLY CREEPING NWD INTO NW AL WHILE REMAINDER OF THE AREA REMAINS IN THE LOWER TO MID 30S. MAIN FORECAST CONCERNS OBVIOUSLY CENTER AROUND FORECAST FOR THE NEXT 36-48 HOURS...WITH SEVERE AND HEAVY RAIN POTENTIAL TODAY...AND THEN BREEZY AND COLD CONDITIONS FOR SUNDAY. THE UPPER TROUGH WILL MOVE NEWRD ACROSS THE MS VALLEY TODAY WHILE THE ASSOCIATED SFC LOW AND COLD FRONT MOVE EAST ACROSS THE TN VALLEY. WATCHING THE PRESSURE FALLS AND MODEL INDICATIONS CONTINUE TO TRACK SFC LOW DIRECTLY OVER THE AREA TODAY. WITH THIS TRACK OF THE LOW...ANTICIPATE WARM FRONT WILL BE ABLE TO LIFT NWRD INTO MAINLY THE SE PORTIONS OF THE AREA...THUS PLACING THE HIGHER MOISTURE AND BETTER INSTABILITY OVER THIS AREA. THIS AGREES WITH OUR THINKING FROM YESTERDAY THAT THE HIGHER THREAT FOR SEVERE WEATHER WILL REMAIN TO OUR SOUTH AND NUDGE INTO OUR SERN AREAS. THIS ALSO AGREES WITH THE DAY 1 OUTLOOK FROM SPC. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. LATEST RUC IS OFFERING A SLIGHTLY DIFFERENT SCENARIO...TAKING THE SFC LOW FARTHER NORTH OVER TN AND THUS PLACING MORE OF OUR AREA IN THE UNSTABLE AIRMASS. FOR NOW AM FAVORING THE SLIGHTLY FURTHER SOUTH TRACK...BUT WILL CONTINUE TO MONITOR PRESSURE FALLS AND TRACK OF THE LOW AND MOVEMENT OF THE WARM FRONT. IF RUC VERIFIES...SEVERE THREAT WILL INCREASE OVER THE AREA. WARM FRONT HAS BEEN SLOW TO MOVE THUS FAR THOUGH...AND WILL NEED TO SEE A SUBSTANTIAL INCREASE IN MOISTURE FOR A SIGNIFICANT SEVERE THREAT. IN ADDITION TO THE STORM THREAT FOR TODAY...ALSO MONITORING HEAVY RAIN POTENTIAL. AS LOW LEVEL JET INCREASES OVER THE AREA AND PUMPS MOISTURE IN...HEAVIER RAIN AXIS WILL BEGIN TO SHIFT INTO THE AREA. AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. WITH THE CURRENT DROUGHT SITUATION...DO NOT ANTICIPATE FLOODING TO BE A MAJOR CONCERN BUT A COUPLE OF LOCALIZED PROBLEMS ARE POSSIBLE WITH TRAINING OF CELLS AND EXCESSIVE HEAVY RAIN. WIDESPREAD RAINFALL THIS MORNING WILL ALSO HELP TO LIMIT INSTABILITY AND SEVERE THREAT. HOWEVER...LATEST NAM COMING IN IS SLOWER WITH BRINGING THE HEAVY RAIN OVER THE AREA AND BRINGS IT INTO THE HSV AREA THIS AFTERNOON. COLD FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON...POSSIBLY EARLY EVENING...AND TAPERED POPS DURING THE EVENING HOURS WITH HIGHEST CHANCES ACROSS THE EAST. ABUNDANT WRAP AROUND MOISTURE WILL KEEP SCATTERED SHOWERS AROUND THROUGH THE NIGHT. MODEL SOUNDINGS SHOW STRONG LAPSE SUNDAY MORNING WITH DRIER AIR NOT MOVING IN UNTIL LATER IN THE AFTERNOON. THEREFORE COULD SEE SOME INSTABILITY SHOWERS PERSIST THROUGH THE MORNING HOURS. SUNDAY OVERALL LOOKS TO BE A RAW AND BRISK DAY...WITH TEMPERATURES STRUGGLING TO REACH THE 50S AND GUSTY WINDS. DRIER AIR WILL BEGIN TO FILTER IN SUNDAY AFTERNOON WITH SKIES CLEARING OVERNIGHT AND WINDS SUBSIDING. TEMPERATURES WILL FALL INTO THE 30S ACROSS THE AREA SUNDAY NIGHT AND THOUGH SOME LOCATIONS WILL FLIRT WITH THE FREEZING MARK A HARD FREEZE IS NOT ANTICIPATED. HIGH PRESSURE WILL MOVE OVER THE AREA FOR THE BEGINNING OF THE WEEK WITH DRY WEATHER AND TEMPERATURES REMAINING A FEW DEGREES BELOW NORMAL. NEXT SYSTEM WILL APPROACH LATE TUESDAY WITH SMALL RAIN CHANCES FOR TUESDAY NIGHT AND WEDNESDAY. DRY WEATHER WILL RETURN FOR THE REST OF THE WORK WEEK WITH TEMPS RETURNING TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 67 44 52 37 / 100 40 20 0 SHOALS 64 43 53 37 / 100 30 20 0 CULLMAN 69 43 54 37 / 100 40 20 0 FAYETTEVILLE 64 42 51 36 / 100 50 20 0 ALBERTVILLE 69 43 53 35 / 100 50 20 0 FORT PAYNE 68 46 52 34 / 100 70 20 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CDT SAT APR 14 2007 ALZ001>010-016-TNZ076-096-097-141800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 455 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH THE TENNESSEE VALLEY TODAY...BRINGING A COLD FRONT THROUGH THE REGION LATE THIS AFTERNOON AND EARLY EVENING. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL ADVANCE INTO NORTHWEST ALABAMA THIS MORNING...BRINGING HEAVY DOWNPOURS...LIGHTNING AND GUSTY WINDS UP TO 40 MPH. A SLIGHT THREAT OF SEVERE WEATHER EXISTS ACROSS SOUTHERN PORTIONS OF NORTH ALABAMA...GENERALLY SOUTHEAST OF A SCOTTSBORO TO CULLMAN LINE. SOUTHERLY FLOW WILL BRING INCREASED LOW LEVEL MOISTURE AND INSTABILITY INTO THIS AREA BY MIDDAY FEEDING A SQUALL LINE ADVANCING FROM WESTERN ALABAMA INTO NORTHEAST ALABAMA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. MOST LOCATIONS WILL RECEIVE BENEFICIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES BY TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MUCH COLDER AIR WILL ENTER THE REGION SUNDAY...ALONG WITH GUSTY NORTHWEST WINDS. WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON...WITH GUSTS OF 30 TO 35 MPH POSSIBLE. LOW TEMPERATURES ON MONDAY MORNING WILL DROP INTO THE MID 30S AT MANY LOCATIONS...JUST SHY OF FREEZING. THOSE WITH AGRICULTURAL INTERESTS SHOULD MONITOR FUTURE TEMPERATURE FORECASTS ISSUED LATER TODAY AND SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY...BUT MOST LIKELY ALONG AND NEAR A FORT PAYNE...BOAZ...CULLMAN LINE. KULA
SHORT TERM FORECAST NATIONAL WEATHER SERVICE HUNTSVILLE AL 527 AM CDT SAT APR 14 2007 ALZ001>004-141200- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE- INCLUDING THE CITIES OF...FLORENCE...MOULTON...MUSCLE SHOALS... RUSSELLVILLE 527 AM CDT SAT APR 14 2007 .NOW... ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS UNTIL 7 AM... A BRIEF PERIOD OF GUSTY WINDS UP TO 45 MPH IS POSSIBLE BETWEEN 5:45 AM AND 7:00 AM. THE WIND WILL BE FOLLOWED BY STEADY MODERATE TO HEAVY RAINFALL AND OCCASIONAL THUNDERSTORMS FOR SEVERAL HOURS. RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH THE MORNING HOURS. MOTORISTS SHOULD BE ALERT TO PONDING OF WATER AND A THREAT OF HYDROPLANING. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 527 AM CDT SAT APR 14 2007 ALZ001>004-141200- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE- INCLUDING THE CITIES OF...FLORENCE...MOULTON...MUSCLE SHOALS... RUSSELLVILLE 527 AM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS UNTIL 7 AM... A BRIEF PERIOD OF GUSTY WINDS UP TO 45 MPH IS POSSIBLE BETWEEN 5:45 AM AND 7:00 AM. THE WIND WILL BE FOLLOWED BY STEADY MODERATE TO HEAVY RAINFALL AND OCCASIONAL THUNDERSTORMS FOR SEVERAL HOURS. RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH THE MORNING HOURS. MOTORISTS SHOULD BE ALERT TO PONDING OF WATER AND A THREAT OF HYDROPLANING. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 918 AM CDT SAT APR 14 2007 ALZ004-141445- LAWRENCE- 918 AM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 945 AM CDT... AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HALEYVILLE...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. A SECOND THUNDERSTORM WILL ALSO MOVE OVER THE SAME AREAS DURING THE NEXT HOUR...AND WILL BE CLOSELY MONITORED. HEAVY RAINFALL WILL BE THE PRIMARY THREAT DUE TO THE REPEATED STORMS OVER THE SAME AREA. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MT HOPE. LANDERSVILLE. WREN. SPEAKE. CHALYBEATE SPRINGS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 940 AM CDT SAT APR 14 2007 ALZ005-007-141515- LIMESTONE-MORGAN- 940 AM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 1015 AM CDT... AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF TRINITY...OR 9 MILES SOUTHWEST OF DECATUR...MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. DECATUR. BELLE MINA. TANNER. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1004 AM CDT SAT APR 14 2007 ALZ006-141530- MADISON- 1004 AM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 1030 AM CDT... AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MADISON. HARVEST. MERIDIANVILLE. HAZEL GREEN. NEW MARKET. PLEVNA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The Pleasant Hill radar (KEAX), 149 km away, was scanning. The volume nearest the first event began at 15:11 UTC.
2 hail. Local standard time, as filed.
Quarter-sized hail was reported.
Quarter-sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23351, 38009.